# SDR OIB2001F00000

- Difficulty date: June 8, 2001
- Submitted: August 21, 2001
- Operation: Air carrier
- Aircraft: N550CA
- Make and model: Cessna 550
- Aircraft serial: 5500152
- Engine: Pwa JT15D4
- System (JASC): 3350 · Emergency Lighting
- Part: Battery Pack
- Part number: 246213
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 5,675 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

AIRCRAFT WAS TAXING TO THE RUNWAY FOR TAKE OFF WHEN THE PILOTS SMELLED A BURNING ODOR, THEN SAW SMOKE COMING FROM THE COCKPIT HEADLINER.  THEY NOTIFIED THE TOWER THAT THEY HAD SMOKE IN THE COCKPIT, PULLED OFF TO THE SIDE AND ASKED FOR THE FIRE TRUCKS TO STANDBY (PRECAUTIONARY).  THE AIRCRAFT WAS TOWED TO THE FBO.  THE CAUSE OF THE SMOKE WAS DETERMINED TO BE THE EMERGENCY LIGHTING BATTERY PACK.  PROBABLE CAUSE WAS A DIODE FAILURE, RESULTING IN A BURNED BATTERY PACK.  EMERGENCY LIGHTING SYSTEM WAS MEL D AND THE AIRCRAFT RETURNED TO HOME BASE.  BATTERY PACK INSTALLED 6-30-01.
